MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA M.U.S.T. POLYAXIAL PEDICLE SCREW; PEDICLE SCREW 10X45MM + NUT (1X) - STERILE

MEDACTA INTERNATIONAL SA M.U.S.T. POLYAXIAL PEDICLE SCREW; PEDICLE SCREW 10X45MM + NUT (1X) - STERILE
Model Number 03.50.093
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 22 april 2025.Lot 2225641: (b)(4) items manufactured and released on 31-aug-2022.Expiration date: 2027-07-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Visual inspection performed by r&d project manager.The setscrew is not present.The tulip thread is damaged; it was not possible engaging a new setscrew.Root cause could be the cross threading during the surgery.It is likely that setscrew has been inserted without guiding of a reduction instrument.If this happens, the risk of misalignment between tulip and setscrew is higher and can lead to cross threading.
 
Event or Problem Description
Spinal fixation was performed at l3-sai.After insertion of the rod, final tightening was performed, but the right side of l5 could not be torqued properly.An ominous noise led the surgeon to conclude that cross-threading had occurred and replaced the set screw, then reinserted the set screw, but cross-threaded occured again.The surgeon concluded that the pedicle screw head threads were faulty and replaced it with a new screw (lot:2229775), completing the surgery.Due to this event the surgery was prolonged about 1 hour and 30 minutes.The delay was due to multiple attempts to insert the set screw ,and the surgeon once removed the rod and then replace the new pedicle screw.

Brand Name
M.U.S.T. POLYAXIAL PEDICLE SCREW
Common Device Name
PEDICLE SCREW 10X45MM + NUT (1X) - STERILE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22051616
Report Number3005180920-2025-00448
Device Sequence Number15680682
Product Code KWQ
UDI-Device Identifier07630030834721
UDI-Public07630030834721
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.50.093
Device Lot Number2225641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Initial Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient SexUnknown
Patient Weight80 KG
Patient EthnicityNon Hispanic
Patient RaceAsian